Skip to main content Accesibility Help

The Complexity of Classification Problems for Models of Arithmetic

  • Samuel Coskey (a1) and Roman Kossak (a1)

We observe that the classification problem for countable models of arithmetic is Borel complete. On the other hand, the classification problems for finitely generated models of arithmetic and for recursively saturated models of arithmetic are Borel; we investigate the precise complexity of each of these. Finally, we show that the classification problem for pairs of recursively saturated models and for automorphisms of a fixed recursively saturated model are Borel complete.

Hide All
[1] Coskey, Samuel, Ellis, Paul, and Schneider, Scott, The conjugacy problem for the automorphism group of the random graph, 2009, submitted and available at arXiv:0902.4038v2 [math.L0].
[2] Enayat, Ali, Automorphisms of models of arithmetic: a unified view, Annals of Pure and Applied Logic, vol. 145 (2007), no. 1, pp. 1636.
[3] Friedman, Harvey and Stanley, Lee, A Borel reducibility theory for classes of countable structures, The Journal of Symbolic Logic, vol. 54 (1989), no. 3, pp. 894914.
[4] Gaifman, Haim, Models and types of Peano's arithmetic, Annals of Mathematical Logic, vol. 9 (1976), no. 3, pp. 223306.
[5] Harrington, Leo A., Kechris, Alexander S., and Louveau, Alain, Borel equivalence relations and classifications of countable models, Journal of the American Mathematical Society, vol. 3 (1990), no. 4, pp. 903928.
[6] Hjorth, Greg and Kechris, Alexander S., Borel equivalence relations and classifications of countable models, Annals of Pure and Applied Logic, vol. 82 (1996), no. 3, pp. 221272.
[7] Kanovei, Vladimir, Borel equivalence relations: Structure and classification, University Lecture Series, vol. 44, American Mathematical Society, Providence, RI, 2008.
[8] Kaye, Richard, Kossak, Roman, and Kotlarski, Henryk, Automorphisms of recursively saturated models of arithmetic, Annals of Pure and Applied Logic, vol. 55 (1991), no. 1, pp. 6799.
[9] Kossak, Roman and Schmerl, James H., The structure of models of Peano arithmetic, Oxford Logic Guides, vol. 50, The Clarendon Press Oxford University Press, Oxford, 2006.
[10] Kotlarski, Henryk, Full satisfaction classes: a survey, Notre Dame Journal of Formal Logic, vol. 32 (1991), no. 4, pp. 573579.
[11] Marker, David, The Borel complexity of isomorphism for theories with many types, Notre Dame Journal of Formal Logic, vol. 48 (2007), no. 1, pp. 9397 (electronic).
[12] Smoryński, C., Recursively saturated nonstandard models of arithmetic, The Journal of Symbolic Logic, vol. 46 (1981), no. 2, pp. 259286.
[13] Smoryński, C., Back-and-forth inside a recursively saturated model of arithmetic, Logic Colloquium '80 (Prague, 1980), North-Holland, Amsterdam, 1982, pp. 273278.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of Symbolic Logic
  • ISSN: 1079-8986
  • EISSN: 1943-5894
  • URL: /core/journals/bulletin-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed